Alert archive / North Dakota / Wind Chill Advisories in 2017
Wind Chill Advisory 4, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Jan 7, 2017, 3:37 PM CST for 26 counties in North Dakota. It took effect at Jan 7, 2017, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2017, 3:37 PM CST (21:37 UTC)
- In effect from
- Jan 7, 2017, 6:00 PM CST
- Expired
- Jan 8, 2017, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Bismarck, ND
All 26 counties
Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 80 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353 WWUS43 KBIS 072137 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 337 PM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY MORNING FOR CENTRAL AND MOST OF WESTERN NORTH DAKOTA... .DANGEROUS WIND CHILLS TO 35 BELOW ZERO ARE EXPECTED AGAIN TONIGHT AND INTO SUNDAY MORNING ACROSS MOST OF WESTERN AND CENTRAL NORTH DAKOTA. ONLY THE FAR SOUTHWEST IS NOT IN THE WIND CHILL ADVISORY AREA. WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051-080545- /O.NEW.KBIS.WC.Y.0004.170108T0000Z-170108T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE... TAPPEN...JAMESTOWN...ELGIN...CARSON...NEW LEIPZIG...FORT YATES... SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE... LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 337 PM CST SAT JAN 7 2017 /237 PM MST SAT JAN 7 2017/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SUNDAY. * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO BETWEEN 6 PM THIS EVENING AND 9 AM SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 11 PM THIS EVENING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JV
6 follow-up statements
696 WWUS43 KBIS 080011 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 611 PM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY MORNING FOR CENTRAL AND MOST OF WESTERN NORTH DAKOTA... .DANGEROUS WIND CHILLS TO 35 BELOW ZERO ARE EXPECTED AGAIN TONIGHT AND INTO SUNDAY MORNING ACROSS MOST OF WESTERN AND CENTRAL NORTH DAKOTA. ONLY THE FAR SOUTHWEST IS NOT IN THE WIND CHILL ADVISORY AREA. WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051-080815- /O.CON.KBIS.WC.Y.0004.000000T0000Z-170108T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE... TAPPEN...JAMESTOWN...ELGIN...CARSON...NEW LEIPZIG...FORT YATES... SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE... LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 611 PM CST SAT JAN 7 2017 /511 PM MST SAT JAN 7 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SUNDAY... * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO UNTIL 9 AM SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING LATE THIS EVENING INTO THE EARLY OVERNIGHT HOURS. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TWH
231 WWUS43 KBIS 080401 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1001 PM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY MORNING FOR CENTRAL AND MOST OF WESTERN NORTH DAKOTA... .DANGEROUS WIND CHILLS TO 35 BELOW ZERO ARE EXPECTED AGAIN TONIGHT AND INTO SUNDAY MORNING ACROSS MOST OF WESTERN AND CENTRAL NORTH DAKOTA. ONLY THE FAR SOUTHWEST IS NOT IN THE WIND CHILL ADVISORY AREA. WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051-081215- /O.CON.KBIS.WC.Y.0004.000000T0000Z-170108T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE... TAPPEN...JAMESTOWN...ELGIN...CARSON...NEW LEIPZIG...FORT YATES... SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE... LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 1001 PM CST SAT JAN 7 2017 /901 PM MST SAT JAN 7 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SUNDAY... * EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 30 BELOW ZERO UNTIL 9 AM SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING LATE THIS EVENING INTO THE EARLY MORNING HOURS. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TWH
585 WWUS43 KBIS 080628 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1228 AM CST SUN JAN 8 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY MORNING FOR CENTRAL AND MOST OF WESTERN NORTH DAKOTA... .DANGEROUS WIND CHILLS TO 35 BELOW ZERO WILL CONTINUE THROUGH MID-MORNING SUNDAY ACROSS MOST OF WESTERN AND CENTRAL NORTH DAKOTA. WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051-081430- /O.CON.KBIS.WC.Y.0004.000000T0000Z-170108T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE... TAPPEN...JAMESTOWN...ELGIN...CARSON...NEW LEIPZIG...FORT YATES... SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE... LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 1228 AM CST SUN JAN 8 2017 /1128 PM MST SAT JAN 7 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... * WIND CHILL READINGS AS LOW AS 35 BELOW ZERO THROUGH MID-MORNING SUNDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
423 WWUS43 KBIS 080914 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 314 AM CST SUN JAN 8 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING FOR CENTRAL AND MOST OF WESTERN NORTH DAKOTA... .DANGEROUS WIND CHILLS TO 35 BELOW ZERO WILL CONTINUE THROUGH MID- MORNING ACROSS MOST OF WESTERN AND CENTRAL NORTH DAKOTA. WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051-081500- /O.CON.KBIS.WC.Y.0004.000000T0000Z-170108T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE... TAPPEN...JAMESTOWN...ELGIN...CARSON...NEW LEIPZIG...FORT YATES... SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE... LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 314 AM CST SUN JAN 8 2017 /214 AM MST SUN JAN 8 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... * WIND CHILL READINGS AS LOW AS 35 BELOW ZERO THROUGH MID-MORNING. * THE FRIGID WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. && $$
420 WWUS43 KBIS 081230 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 630 AM CST SUN JAN 8 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING FOR CENTRAL AND MOST OF WESTERN NORTH DAKOTA... .FRIGID WIND CHILLS TO 35 BELOW ZERO WILL CONTINUE THROUGH MID- MORNING ACROSS MOST OF WESTERN AND CENTRAL NORTH DAKOTA. WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051-081500- /O.CON.KBIS.WC.Y.0004.000000T0000Z-170108T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE... TAPPEN...JAMESTOWN...ELGIN...CARSON...NEW LEIPZIG...FORT YATES... SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE... LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 630 AM CST SUN JAN 8 2017 /530 AM MST SUN JAN 8 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... * WIND CHILL READINGS AS LOW AS 35 BELOW ZERO THROUGH MID- MORNING. * THE FRIGID WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. && $$
652 WWUS43 KBIS 081448 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 848 AM CST SUN JAN 8 2017 ...THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST... .WIND CHILL VALUES CONTINUE TO SLOWLY WARM ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING AND THE WIND CHILL ADVISORY WILL EXPIRE ON TIME AT 9 AM CST. NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051-081600- /O.EXP.KBIS.WC.Y.0004.000000T0000Z-170108T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE... TAPPEN...JAMESTOWN...ELGIN...CARSON...NEW LEIPZIG...FORT YATES... SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE... LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 848 AM CST SUN JAN 8 2017 /748 AM MST SUN JAN 8 2017/ ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST /8 AM MST/ THIS MORNING... WIND CHILL VALUES CONTINUE TO SLOWLY WARM ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING AND THE WIND CHILL ADVISORY WILL EXPIRE ON TIME AT 9 AM CST. $$ PJA
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 3:33 PM CST, 4 minutes earlier.
Area forecast discussion, Jan 7, 3:33 PM CST, 4 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 333 PM CST Sat Jan 7 2017 .SHORT TERM...(This evening through Sunday) Issued at 333 PM CST Sat Jan 7 2017 Cold conditions and wind chill concerns are the main highlights in the short term. Current surface analysis indicates the arctic high pressure system centered over eastern SD this afternoon with northwest flow aloft ovr the Northern Plains. Temperatures have been climbing slowly today...but are not expected to reach above zero over eastern portions of central ND, with highs of around 5 to 10 above in the far southwest. Tonight the arctic high continues sliding southeast with southerly winds currently in western ND spreading eastward. However, this will likely not be enough to scour out the cold arctic air much tonight. Expect lows again to be below zero across the state...from the single digits below zero in the southwest and 10 to 15 below mainly north and east of the Missouri River. We will again need a wind chill advisory for all but most of the southwest. On Sunday another arctic high pushes south from the Canadian Front Range. Highs should reach around 10 above in the far southern counties, but will barely get above zero in the far north as the reinforcement of arctic air moves in. .LONG TERM...(Sunday night through Saturday) Issued at 333 PM CST Sat Jan 7 2017 Snow chances Sunday night through Tuesday...then a return to cold conditions with wind chill concerns for the latter half of next week. Late Sunday night, the arctic high slides southeast quickly and the upper level flow flattens and becomes more zonal as a large storm system moves into the west coast. Strong warm advection moves into our region aloft from the southwest and will result in strong isentropic lift developing late Sunday night in conjunction with a strong upper level impulse moving through the fast-moving zonal flow aloft...continuing strong Monday morning...and decreasing in strength Monday afternoon as the strongest push of the system and lift moves into eastern ND. The latest indications are that we could get a quick shot of an inch or two of snow from late Sunday night through Monday afternoon. A second shortwave moves east across the state Monday night through Tuesday morning as colder air moves in from the Canadian Front Range. The latest models indicate the warming between the two arctic highs may allow snow ratios to be lower than 10:1 in the far southwest Monday evening before the arctic air arrives. The amount of resulting snow is a bit more uncertain because of this. However the latest indications are for another inch or two of snow...mainly south of highway 2...Monday night through Tuesday morning. Cold conditions and wind chills will again be the main concern beginning Tuesday night...with more arctic outbreaks next week. The coldest time period looks like Wednesday night through Friday...with highs of zero to 10 below Thursday and lows of 15 to 25 below zero Thursday night. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1216 PM CST Sat Jan 7 2017 Very isolated pockets of IFR stratus are possible this afternoon across far western North Dakota. Otherwise VFR conditions are forecast this afternoon and evening elsewhere across western and central North Dakota. However, IFR/LIFR stratus and fog may build across western and central North Dakota late tonight and into Sunday morning, possibly impacting KBIS/KMOT/KDIK. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 9 AM CST /8 AM MST/ Sunday for NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051. && SHORT TERM...JV LONG TERM...JV AVIATION...AYD
Hazardous weather outlook, Jan 7, 8:27 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 827 AM CST SAT JAN 7 2017 NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-081430- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 827 AM CST SAT JAN 7 2017 /727 AM MST SAT JAN 7 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT THROUGH THIS MORNING. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. WIND CHILL VALUES AS LOW AS 35 BELOW POSSIBLE TONIGHT INTO SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ040-041-043-044-081430- SLOPE-HETTINGER-BOWMAN-ADAMS- 727 AM MST SAT JAN 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PJA
Nearby
Wind Chill Advisories in North Dakota, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.